An SVD-approach to Jacobi-Davidson solution of nonlinear Helmholtz eigenvalue problems
Botchev, M.A. and Sleijpen, G.L.G. and Sopaheluwakan, A. (2009) An SVD-approach to Jacobi-Davidson solution of nonlinear Helmholtz eigenvalue problems. Linear Algebra and its Applications, 431 (3-4). pp. 427-440. ISSN 0024-3795
Restricted to UT campus only: Request a copy
|Abstract:||Numerical solution of the Helmholtz equation in an infinite domain often involves restriction of the domain to a bounded computational window where a numerical solution method is applied. On the boundary of the computational window artificial transparent boundary conditions are posed, for example, widely used perfectly matched layers (PMLs) or absorbing boundary conditions (ABCs). Recently proposed transparent-influx boundary conditions (TIBCs) resolve a number of drawbacks typically attributed to PMLs and ABCs, such as introduction of spurious solutions and the inability to have a tight computational window. Unlike the PMLs or ABCs, the TIBCs lead to a nonlinear dependence of the boundary integral operator on the frequency. Thus, a nonlinear Helmholtz eigenvalue problem arises.
This paper presents an approach for solving such nonlinear eigenproblems which is based on a truncated singular value decomposition (SVD) polynomial approximation of the nonlinearity and subsequent solution of the obtained approximate polynomial eigenproblem with the Jacobi-Davidson method. The suggested truncated SVD polynomial approximation seems to be of interest on its own. It can be applied in combination with existing eigensolvers to the problems where the nonlinearity is expensive to evaluate or not explicitly given.
|Copyright:||© 2009 Elsevier|
Electrical Engineering, Mathematics and Computer Science (EEMCS)
|Link to this item:||http://purl.utwente.nl/publications/68836|
|Export this item as:||BibTeX|
Daily downloads in the past month
Monthly downloads in the past 12 months
Repository Staff Only: item control page